MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 24970
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was aborted.The 99% stenosed target lesion was located in the severely tortuous forearm.A 6f mach 1 catheter-guide was used in a vascular access intervention therapy (vaivt) of chronic renal failure.During procedure, it was noted that the guidewire was unable to pass through, and the device was unable to support the system.The procedure was cancelled/rescheduled due to this issue.There was no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned device consisted of a mach 1 guide catheter.Analysis of the tip and shaft included microscopic and visual inspection.Inspection revealed shaft damage (flattened) located 19.7cm from the tip of the device.Inspection of the rest of the device found no other damage or defect.The complaint device was not returned with the guide wire used in the procedure, so a lab supplied wire was used to functionally test the device.The guide wire was inserted into the hub of the catheter and advanced through the shaft and out of the tip.The wire advanced easily and without issue.The reported wire difficulty was not confirmed.
 
Event or Problem Description

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10314497
Report Number2134265-2020-09730
Device Sequence Number19555634
Product Code DQY
UDI-Device Identifier08714729403500
UDI-Public08714729403500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number24970
Device Catalogue Number24970
Device Lot Number0060212649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1